Schizophrenia.com

Titrating off of Abilify

I’m thinking of titrating off of Abilify. Has anyone out there done this? I read it takes about 90 days for the brain to readjust to not having this drug in our systems. Do you think this is a good idea? I want to experience my life with no drugs in my brain again. I know it’s risky but I think it’s worth a shot.

Have you ever tried to be without meds before?

is it worth it though? if you get worse then i dont think it will be worth it,

all i am going to say to you is ‘be careful’ and the minute you think your symptoms are getting worse again tell your p/doc and get the dose upped again, its not worth feeling really bad about it, hoping that you are cured. maybe you can get a better balance idk.

1 Like

I was on abilify for two to three years. I can’t stand its side effects. I took it off and felt much better. I was later put on another med which is milder. the pdoc gives me very low dosage as I’m rather sensitive to all kinds of ap. Maybe u can talk to your doc about how you feel and look for a change of med?

Please talk to your doc and get a support system in place just in case things don’t go well for you.

If it goes well… no harm…

If it doesn’t go well… you’ll have some help.

3 Likes

Yes, listen to SurprisedJ.

I came off abilify for 2 years. I was barely coping, then I had a psychotic break and ended up in hospital.

I then came off abilify for about a month, felt the ‘barely coping’ feeling coming back, so just went back on it.

Learn from all our mistakes here. Coming off meds never ends well.

1 Like

I just got back on meds after 3 years of being off meds. It did not go well. I gained feeling free of meds but I became psychotic for years and lost my disability check, became chronically homeless. My refusal of meds ended during a involuntary commitment. Now I’m not on the right meds for me yet, but my antipsychotic has ended my psychotic break. I suggest continuing medication, because what I experienced as a homeless person was worse for me than being medicated is.

1 Like

[quote=“JeffSimpson11, post:1, topic:36547”]
Has anyone out there done this? Do you think this is a good idea?
[/quote]Yes.

I don’t think it is necessarily a good idea. There is heaps & tons of pressure, scare-mongering, and pessimism on these boards when it comes to drug-free living.

I, however, went through about 2-3 weeks of withdrawals, but am coming out on top. I quit Abilify cold turkey; I was taking 400mg injections. I gave a soild, written & typed argument of all the documented side effects I was experiencing and how not a single AP had diminished my SZ by even .01% to my presiding “doctor”.

Needless to say, he was still trying to offer me drugs & heavily advising I not stop. I rejected his advice & trusted my confidence and instincts. I’m doing fine now, though am definitely still “disabled” as I have an intense low-mood & apathy yet.

Yeah ok, Wisconsin, you just remember who taught you how to get outa that bind ok? I know I know it’s “my fault” to begin with sure… whatever… just blame me for everything… =( … dude… why do you have to be that way… =(

Ain’t anyone ever told you that you hold the nastiest grudges’ I’ve ever seen in my life?

you know I didn’t expect to be forgotten entirely when I saw you last that’s why I left you forgot everything. So how about we just… forget everything again… Yeah I get it right? it was never the way I thought it was… you just wanted to forget about me… I realized this and left… so great just forget about me again please. =(

You forgot everything! I’ll bet you didn’t even remember whose wheele borrow you were using! Just forget about it… =( You know I didn’t mean any harm in the first place that’s why you’re trying to make me feel bad about you having to go back on meds… so common!!!..=(

Besides you had my cell phone number the whole time!!! Jesus!!! You could have just called me!!! And I personally called it from your phone to make sure it wasn’t calling China… You had my number the whole time man!!! WWWWTTTTFFFFF!!! ha. facepalm.

In the assisted living center where I live I’ve seen enough people do it to know that what you’re saying is true.

1 Like

no, going off your meds is not a good idea. You could lose everything you have.

1 Like

[quote=“odysseus1, post:9, topic:36547, full:true”]

Yeah ok, Wisconsin, you just remember who taught you how to get outa that bind ok? I know I know it’s “my fault” to begin with sure… whatever… just blame me for everything… =( … dude… why do you have to be that way… =(

Ain’t anyone ever told you that you hold the nastiest grudges’ I’ve ever seen in my life?

you know I didn’t expect to be forgotten entirely when I saw you last that’s why I left you forgot everything. So how about we just… forget everything again… Yeah I get it right? it was never the way I thought it was… you just wanted to forget about me… I realized this and left… so great just forget about me again please. =(

You forgot everything! I’ll bet you didn’t even remember whose wheele borrow you were using! Just forget about it… =( You know I didn’t mean any harm in the first place that’s why you’re trying to make me feel bad about you having to go back on meds… so common!!!..=(

Besides you had my cell phone number the whole time!!! Jesus!!! You could have just called me!!! And I personally called it from your phone to make sure it wasn’t calling China… You had my number the whole time man!!! WWWWTTTTFFFFF!!! ha. facepalm.
[/quote]…?

Yeah idk that’s what I said too. I remember when I wanted to just drive around the whole neighborhood and I was gonna pay you the gas money to do it but you wouldn’t take the gas money and just drove home- and so then I went home too… And I was like… ok…??? that was weird and boring???

Thanks everyone for your great feedback on the idea of going off the meds. My conclusion is that I’m going to continue taking the 15mg of Abilify and discuss the possibility of trying another drug with my pdoc. I’m in a pretty good place right now I just want more. I guess that’s human nature to strive for more out of life. On of my big things is to lose weight. I’ve put on a lot. Last month I lost 6 and this month I’ve put it back on. I’m not sure if this weight gain is the Abilify or just lack of discipline. Anyway thanks again! Good luck guys and talk to you soon.